But i know i can’t. My body has transformed into that of a 40 year old. I can’t write music like i used to. I don’t have any motivation to make any new music. I can’t think like how i used to. I think my next appointment i’m going to ask my doctor to take me off my meds. Honestly i don’t think i have schizophrenia even though i was diagnosed. I’ve only had one psychotic episode. It could have just been that. Just one psychotic episode and not schizophrenia.
try lowering the dose first
Don’t quit taking your meds on your own. Go through your doctor. Please.
I feel like if you’re equally dysfunctional whether on or off meds, then it should be up to the individual to “pick their poison.” In other words if you’re going to be a hot mess who can’t function either way, you should get to choose if you want to be a psychotic hot mess or a med zombie hot mess.
I think society and providers/caretakers prefer the med zombie hot mess because that person is easier to manage than a psychotic person.
Still this is something that should be discussed with your doctor.
Try talking to your doctor about lowering your dose on a trial basis. I recently tapered off one of my meds under heavy doctor supervision. I could not be happier with the results. I feel more energetic and functional, and I’ve lost a ton of weight! I could only do it by slowly tapering down, though. And the withdrawal was hell. I spent two months feeling like I was being electrocuted by my own brain, and I had awful mood swings. Now that it’s out of my system, I feel great, but during that time I needed a ton of extra support.
How long were you on meds?
I’ve tried going off the meds, but I couldn’t get any sleep. I was up for like 4 days.
I was on this particular med for four years. I’m still on another med, and I’ve been taking that for almost four years too.
Think it through.
Its a gamble to go off your meds, And there’s a lot at stake.
My dose is so low and I am able to avoid psychotic breaks on this dose that I have thought about asking my pdoc to lower it. I am only on 1mg Risperidone. My tdoc said if I go down to .5mg, it is sub-therapeutic anyway so I may as well go off of it altogether. I dunno. I will see what my pdoc thinks. She will probably say don’t fix what ain’t broken and stay on my 1mg dose. I DO NOT want a psychotic break but I wonder if my dose isn’t already so low that I could go off or lower it.
I wouldn’t lower or stop taking your meds on your own.
I messed with my meds on my own and soon lost my mind completely.
I ended up going to the Hospital Involuntarily Committed.
I try to remember how painful those psychotic breaks are when I think about coming off my meds.
I never thought I would say this but I’m actually starting to accept myself on these things.
It’s a shitty illness and the treatment sucks but hopefully one day they will have a med that works really well and does not have the side effects.
Until that day comes, I think I’m gonna take mine religiously.
To be honest i already adjusted my meds on my own. Lowered my zyprexa from 20 to 15 mg a day and only taje it at night. My dr. Said it was okay. I felt better.
I am just worried because i feel like i am on too many meds. I am on 5. I’m trying to get off of one of them which is ativan. My dr approved that as well. Ativan is hard to kick, though. More than 24 hours without it and my entire body will twitch every few minutes. I have fallen down in my room and while taking a shower from that happening. Scary stuff.
But i honestly just want my mind to be clear again.
Lol It seems like everyone on this forum wants to come off there meds because they think they’re cured and then ■■■■ hits the fan when they do an they have a psychotic episode
I dabble in writing, and I write pretty well on Geodon and Seroquel. If your pdoc won’t take you off your med’s maybe you can try different ones.
@Ninjastar, I am tapering down because I am not currently hearing voices on meds. But do you have any tinnitus? It moves around my head and it freaks me out.
Coming off meds is a long slow process. The anti-psychotics themselves cause hallucinations and delusional thinking if you stop suddenly. You can’t just come off them suddenly. Requesting to lower meds is your best bet, to see if symptoms return. Realistically it could take up to a year to slowly withdraw from these meds.
When we hear the horror stories from the news of people that just stop taking the meds, it is the drug withdrawal rather than the illness. If you read the accompanying literature of the meds it states that sudden withdrawal can cause hallucinations which is often overlooked when the notion of schizophrenia is mentioned.
Be wise, these meds are very powerful, so take it slowly…
I really want to be off meds too. My first goal is to cut my doses in half by the end of the year. I’ve spoken with my pdoc about coming off them, or my want to come off them, but I just recently came up with the goal to halve the doses so I’ll talk to him about that at my next appointment this Friday.
I understand what you’re dealing with. I used to write reams of poetry and even self-published a book on Lulu. I actively shared my stuff on the old sz.com site as well as other sites for poetry and creative stuff. Now I hardly ever write anything like that. Talking to your pdoc and working with him/her about it is the way to go. Like some others said, maybe you can take a lower dose or try a different med combination. Best wishes with all that.
I want to be off meds as well. My goal by now is to get rid of the last remnants of my delusions (there are little beliefs I still have to kill, but they are like a distant whisper in the middle of great noise). My dose is still relatively high but I’m sure I will work it out.